| Model Number |
21MHPJ-505 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2022, a 21mm sjm masters series hemodynamic plus valve was implanted into a patient.After the valve was implanted, the leaflet on the valve broke.The valve was removed and replaced with 21mm epic supra valve.No additional information was provided.
Event or Problem Description
It was reported that on (b)(6) 2022, a 21mm sjm masters series hemodynamic plus valve was implanted into a patient.After the valve was implanted, the leaflet on the valve broke.The valve was removed and replaced with 21mm epic supra valve.Subsequent to the previously filed report, additional information was received.It was reported that when the leaflet was implanted, it was being rotated with rubber shrouded forceps, and it fractured into multiple pieces.All pieces were recovered from patient anatomy.
Additional Manufacturer Narrative
An event of valve leaflet fracture during implantation was reported.The device was returned to abbott for investigation and one leaflet was dislodged and fractured while the other leaflet was still in the orifice.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported event could not be conclusively determined but may have been caused by some external force being applied to the valve which overstressed the carbon material.There is no indication of a product quality issue with regards to manufacture, design, or labeling.